MAUDE Adverse Event Report: K2M, INC. REDUCTION JACK; MESA RAIL CRICKET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. REDUCTION JACK; MESA RAIL CRICKET; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 801-90147
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.A supplemental vmsr will be submitted upon completion of the investigation.Device has been discarded.
 
Event or Problem Description
This report summarizes one malfunction event where the "feet" of a mesa rail deformity reduction jack cricket broke during rail rod insertion.The procedure was successfully completed with a 3 minute delay.No adverse consequences or medical intervention were reported.
 
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.The device was disposed at the hospital and is unavailable for evaluation.No further information was provided by the site.Reduction maneuvers associated with complex deformity surgeries may focus increased loads to this component, resulting in a fracture.Crickets are a valuable aid in reduction / correction maneuvers in complex deformity surgeries but are occasionally stressed beyond their structural capacity.Crickets were designed such that the significant loads encountered in complex spine surgeries are not transferred to the screw interface.Additionally, wear from the device's extended use may also have contributed to the event.However, a definite cause cannot be determined without evaluating the device.
 
Event or Problem Description

Brand Name
REDUCTION JACK; MESA RAIL CRICKET
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12242473
Report Number3004774118-2021-00227
Device Sequence Number14528461
Product Code LXH
UDI-Device Identifier10888857143708
UDI-Public10888857143708
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90147
Device Lot NumberFVFL
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1